Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 9, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 18, 2020, 1:37 PM CDT for 5 counties in Wisconsin. It took effect at Sep 19, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2020, 1:37 PM CDT (18:37 UTC)
- In effect from
- Sep 19, 2020, 1:00 AM CDT
- Expired
- Sep 19, 2020, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 76 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS73 KARX 181837 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 137 PM CDT Fri Sep 18 2020 WIZ029-034-042>044-190245- /O.NEW.KARX.FR.Y.0009.200919T0600Z-200919T1300Z/ Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 137 PM CDT Fri Sep 18 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...Clark, Jackson, Monroe, Juneau and Adams Counties. * WHEN...From 1 AM to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Peters
3 follow-up statements
453 WWUS73 KARX 190319 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1019 PM CDT Fri Sep 18 2020 WIZ029-034-042>044-191300- /O.CON.KARX.FR.Y.0009.200919T0600Z-200919T1300Z/ Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 1019 PM CDT Fri Sep 18 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...Clark, Jackson, Monroe, Juneau and Adams Counties. * WHEN...From 1 AM to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
651 WWUS73 KARX 190721 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 221 AM CDT Sat Sep 19 2020 WIZ029-034-042>044-191300- /O.CON.KARX.FR.Y.0009.000000T0000Z-200919T1300Z/ Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 221 AM CDT Sat Sep 19 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures early this morning will range from the upper 20s to mid 30s. This result in areas to widespread frost. * WHERE...Monroe, Juneau, Adams, Jackson and Clark Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Boyne
733 WWUS73 KARX 191253 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 753 AM CDT Sat Sep 19 2020 WIZ029-034-042>044-191400- /O.EXP.KARX.FR.Y.0009.000000T0000Z-200919T1300Z/ Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 753 AM CDT Sat Sep 19 2020 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will continue to increase this morning. As a result, the Frost Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 18, 12:03 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 18, 12:03 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1203 PM CDT Fri Sep 18 2020 .SHORT TERM...(Today and tonight) Issued at 315 AM CDT Fri Sep 18 2020 At 3 AM, clouds were moving west southwest off of Lake Michigan this morning. These clouds have spread as far as west as Adams, Juneau, Monroe, Vernon, and Richland counties. Elsewhere, skies were mostly clear. Temperatures early this morning ranged from 30F Medford WI to 48F at Prairie du Chien WI. For today, there is much uncertainty on how to handle the lake effect clouds. The GFS, NAM, and RAP have these clouds, but they handle them differently. The GFS and RAP have these clouds spreading into areas along and south of Interstate 90 this morning and lingering there through the afternoon. Meanwhile, the NAM would have these clouds covering most of the area this morning and lingering through the afternoon. Looking at the MOS, most of them suggest that these clouds will scatter out this afternoon. For now have the highest cloud percentages along and south of I-94 for this morning and then scatter them out this afternoon. However, confidence is low that the clouds will indeed scatter out. If these clouds linger, this would impact high temperatures for today. Currently have high temperatures ranging from the mid- 50s to mid- 60s. If these clouds persist, these high temperatures will likely remain in the mid and upper 50s. For tonight, confidence remains low on the clouds. Many of the model guidance keep clouds over the area. Meanwhile, the MOS have clear to partly cloudy skies. These clouds will have an impact on whether another Frost Advisory will be needed in central and north-central Wisconsin. .LONG TERM...(Saturday through Thursday) Issued at 315 AM CDT Fri Sep 18 2020 On Saturday, the low clouds (around 850 mb) will advect north and northeast during the morning as the winds become southerly on the backside of the surface high. Meanwhile, during the afternoon, the smoke from the western US fires will move into the area from the west and northwest. This smoke will be aloft, so not anticipating any issues with air quality. On both Sunday and Monday afternoons, the ECMWF ensemble members are in good agreement that the winds will gust into the 25 to 35 knot range. This has been a very consistent signal for several days. Due to this, the NBM wind gusts were increased by 5 to 10 mph. Weak cold fronts will move through the area on Monday and Wednesday. These fronts may produce some light rain with their passage, but with many of the ECMWF members remaining dry confidence remains low. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1203 PM CDT Fri Sep 18 2020 VFR conditions are expected through the TAF period. The developing afternoon scattered cumulus may become broken at times, but will remain in VFR. Cloud cover should decrease tonight with the loss of surface heating. Light winds from the east today will become more southerly tonight, and gusts near 20 knots are possible at KRST later tomorrow morning. An elevated layer of smoke looks to move in from the west by tomorrow afternoon. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Boyne AVIATION...Peters
Hazardous weather outlook, Sep 18, 3:26 AM CDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 326 AM CDT Fri Sep 18 2020 WIZ017-029-034-042>044-191100- Taylor-Clark-Jackson-Monroe-Juneau-Adams- 326 AM CDT Fri Sep 18 2020 This Hazardous Weather Outlook is for portions of central and north central Wisconsin. .DAY ONE...Today and Tonight Areas of frost will be possible tonight, mainly along and north of the Interstate 94 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-191100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- 326 AM CDT Fri Sep 18 2020 This Hazardous Weather Outlook is for portions of north central and northeast Iowa...southeast Minnesota...southwest and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
Nearby
Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.